Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 77, Issue 1, Winter 2017  pp. 191-203.

Continuous fields of projections and orthogonality relations

Authors:  Sam Walters
Author institution:Department of Mathematics and Statistics, University of Northern B.C., Prince George, B.C. V2N 4Z9, Canada

Summary: From a continuous field of Fourier invariant projections of the continuous field of rotation $C^*$-algebras, we obtain a characteristic equation which fully determines the orthogonality of naturally arising projections from the field. The continuous field turns out to be the support projection of a noncommutative version of a 2-dimensional Theta function. Further, we compute the K-theoretical topological invariants of the projection field. The noncommutative Fourier transform is the canonical order 4 automorphism $\sigma$ of the rotation $C^*$-algebra $A_\theta$ defined by the relations $\sigma(U) = V^{-1}, \sigma(V) = U$, where $U,V$ are the canonical unitary generators of $A_\theta$ satisfying $VU = \mathrm e^{2\pi \mathrm i\theta}UV$.

Keywords: $C^*$-algebra, automorphism, projection, topological invariant, K-theory, continuous field, Jacobi-Theta function

Contents   Full-Text PDF